Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/79775
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: Self-similarity and attraction in stochastic nonlinear reaction-diffusion systems
Author: Wang, W.
Roberts, A.
Citation: SIAM Journal on Applied Dynamical Systems, 2013; 12(1):450-486
Publisher: Society for Industrial and Applied Mathematics
Issue Date: 2013
ISSN: 1536-0040
1536-0040
Statement of
Responsibility: 
Wei Wang and A. J. Roberts
Abstract: Self-similarity solutions play an important role in many fields of science. We explore self-similarity in some stochastic partial differential equations (spdes). Important issues are not only the existence of stochastic self-similarity but also whether a self-similar solution is dynamically attractive, and if it is, to what particular solution does the system evolve. By recasting a class of spdes in a form to which stochastic center manifold theory may be applied, we resolve these issues in this class. For definiteness, a first example of self-similarity in solutions of Burgers equation driven by some stochastic force is studied. Under suitable assumptions a stationary solution is constructed which yields the existence of a stochastically self-similar solution for the stochastic Burgers equation. Further, the asymptotic convergence to the self-similar solution is proved. Second, in more general stochastic reaction-diffusion systems, stochastic center manifold theory provides a framework for constructing stochastic self-similar solutions, confirming their relevance, and determining the correct solution for any compact initial condition. Third, we argue that dynamically moving the effective spatial origin and dynamically distorting time improve the description of the stochastic self-similarity. Finally, stochastic self-similarity in an extremely simple model of turbulent mixing shows how anomalous fluctuations may arise in eddy diffusivities. The techniques and results we discuss should be applicable to a wide range of stochastic self-similarity problems.
Keywords: self-similarity; stochastic Burgers equation; slow manifold; normal form
Rights: © 2013, Society for Industrial and Applied Mathematics
RMID: 0020127848
DOI: 10.1137/120868268
Grant ID: http://purl.org/au-research/grants/arc/DP0774311
http://purl.org/au-research/grants/arc/DP0988738
Appears in Collections:Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.